Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 8, NWS Lubbock, TX

February 24, 2000Childress County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Feb 24, 2000, 9:49 PM CST for Childress County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 24, 2000, 9:49 PM CST (03:49 UTC)
Expired
Feb 24, 2000, 10:15 PM CST
In force
26 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Childress County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 4:30 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
2880 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLUB 250350
SVRLBB
TXC075-250415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
949 PM CST THU FEB 24 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHILDRESS COUNTY IN TEXAS

* UNTIL 1015 PM CST

* AT 945 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A WIND GUST IN EXCESS OF
  60 MPH 2 MILES WEST OF CHILDRESS...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE CHILDRESS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS ~CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 3444 10043 3431 10027 3462 9984 3479 10006

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:00 PM CST, 7 hours 49 minutes earlier.

Area forecast discussion, Feb 24, 2:00 PM CST, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
200 PM CST THU FEB 24 2000

STRONG NEGATIVE TILT SHORTWAVE TROF WILL MOVE TOWARD THE AREA
TONIGHT. SYSTEM IS FAR ENOUGH WEST SUCH THAT LOW LEVEL DRY PUSH NOT
LIKELY UNTIL EARLY FRIDAY MORNING, WHICH MEANS CONVECTIVE THREAT
TONIGHT REMAINS ACROSS AT LEAST THE EASTERN HALF OF THE AREA. LOW
LEVEL MOISTURE TRANSPORT IS UNDERWAY, OWING TO INCREASING UPPER
DIVERGENCE AND ATTENDANT SURFACE PRESSURE FALLS TO THE NORTHWEST.
SEE SPC DAY 1 DISCUSSION FOR DETAILS CONCERNING SEVERE RISK.

AS THE SHORTWAVE TROF MOVES JUST NORTH OF THE AREA FRIDAY, BAND OF
HIGH WINDS ALOFT WILL ROTATE ACROSS THE SOUTH PLAINS. ETA/AVN
SURFACE WIND PROGS ARE BOTH IN EXCESS OF 30KT AT 18Z FRIDAY, WHICH
IS RATHER HIGH. WITH DRYING ALOFT AND TIGHT GRADIENT, FEEL THERE MAY
BE SEVERAL HOURS OF WINDS SUSTAINED IN THE 30-40 MPH RANGE, WITH
POSSIBLE GUSTS OVER 55 MPH. WILL GO AHEAD WITH A HIGH WIND WATCH FOR
FRIDAY. MOST FAVORABLE AREA LOOKS TO BE THE SOUTHERN HALF OF THE
FORECAST AREA, BUT CERTAINLY POTENTIAL EXISTS TO THE NORTH.

EXTENDED LOOKS DRY WITH TEMPERATURES ABOVE AVERAGE.

PRELIMINARY:
FRIONA      36/59/27/59 -000
TULIA       39/61/2:5/62 2000
CHILDRESS   46/64/32/64 4200
BROWNFIELD  42/66/30/66 1000
LUBBOCK     43/65/32/66 3000
ASPERMONT   50/67/38/68 5200

.LBB...HIGH WIND WATCH FRIDAY TX021>044

In the hours before

Special weather statement, Feb 24, 3:56 PM CST, 5 hours 53 minutes before
TXZ021>044-250500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
356 PM CST THU FEB 24 2000

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 49
FOR PORTIONS OF THE SOUTHERN TEXAS PANHANDLE...LOW ROLLING PLAINS
AND SOUTHERN PLAINS UNTIL 1100 PM TONIGHT.

THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH AREA:

BRISCOE...HALL...CHILDRESS...FLOYD...MOTLEY...COTTLE...
CROSBY...DICKENS...KING...GARZA...KENT...STONEWALL...

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.

STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

TAYLOR
Local storm report, Feb 24, 9:07 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TEXAS
907 PM CST THU FEB 24 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    NEW HOME                  TX   .88 INCH HAIL
02/24/00   LYNN                           REPORTED BY TAHOKA POLICE
                                          DEPARTMENT

0730 PM    WILSON                    TX   .75 INCH HAIL
02/24/00   LYNN                           REPORTED BY SPOTTER

0806 PM    BARWISE                   TX   .88 INCH HAIL
02/24/00   FLOYD                          REPORTED BY SPOTTER

0808 PM    5 W LAKEVIEW              TX   .88 INCH HAIL
02/24/00   FLOYD                          REPORTED BY SPOTTER NEAR
                                          HWYS 54 AND 62

0814 PM    SOUTHLAND                 TX   1 INCH HAIL
02/24/00   GARZA                          REPORTED BY GARZA COUNTY
                                          RESPONSE TEAM

0850 PM    6 W MATADOR               TX   .88 INCH HAIL
02/24/00   MOTLEY                         REPORTED BY MATADOR FIRE
       R                                   DEPARTMENT

TAYLOR
Local storm report, Feb 24, 9:30 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TEXAS
930 PM CST THU FEB 24 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    NEW HOME                  TX   .88 INCH HAIL
02/24/00   LYNN                           REPORTED BY TAHOKA POLICE
                                          DEPARTMENT

0730 PM    WILSON                    TX   .75 INCH HAIL
02/24/00   LYNN                           REPORTED BY SPOTTER

0752 PM    LORENZO                   TX   .75 INCH HAIL
02/24/00   CROSBY                         REPORTED BY SPOTTERS
                                          ON HWY 82 AND 2236 BETWEEN
                                          LORENZO AND RALLS

0800 PM    CROSBYTON                 TX   1 INCH HAIL
02/24/00   CROSBY                         REPORTED ON HWY 193 JUST
                                          EAST OF CONE BY SPOTTER

0806 PM    BARWISE                   TX   .88 INCH HAIL
02/24/00   FLOYD                          REPORTED BY SPOTTER

0808 PM    5 W LAKEVIEW              TX   .88 INCH HAIL
02/24/00   FLOYD                          REPORTED BY SPOTTER NEAR
                                          HWYS 54 AND 62

0814 PM    SOUTHLAND                 TX   1 INCH HAIL
02/24/00   GARZA                          REPORTED BY GARZA COUNTY
                                          RESPONSE TEAM

0819 PM    FLOYDADA                  TX   1.75 INCH HAIL
02/24/00   FLOYD                          REPORTED BY FLOYD COUNTY
                                          SHERIFFSh OFFICE

0850 PM    6 W MATADOR               TX   .88 INCH HAIL
02/24/00   MOTLEY                         REPORTED BY MATADOR FIRE
                                          DEPARTMENT

TAYLOR
Local storm report, Feb 24, 9:45 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TEXAS
945 PM CST THU FEB 24 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    NEW HOME                  TX   .88 INCH HAIL
02/24/00   LYNN                           REPORTED BY TAHOKA POLICE
                                          DEPARTMENT

0705 PM    LUBBOCK                   TX   .75 INCH HAIL
02/24/00   LUBBOCK                        REPORTED BY LUBBOCK EMERGENCY
                                          MANAGEMENT ON MLK. TIME
                                          APPROXIMATE.

0730 PM    WILSON                    TX   .75 INCH HAIL
02/24/00   LYNN                           REPORTED BY SPOTTER

0752 PM    LORENZO                   TX   .75 INCH HAIL
02/24/00   CROSBY                         REPORTED BY SPOTTERS
                                          ON HWY 82 AND 2236 BETWEEN
                                          LORENZO AND RALLS

0800 PM    CROSBYTON                 TX   1 INCH HAIL
02/24/00   CROSBY                         REPORTED ON HWY 193 JUST
                                          EAST OF CONE BY SPOTTER

0806 PM    BARWISE                   TX   .88 INCH HAIL
02/24/00   FLOYD                          REPORTED BY SPOTTER

0808 PM    5 W LAKEVIEW              TX   .88 INCH HAIL
02/24/00   FLOYD                          REPORTED BY SPOTTER NEAR
                                          HWYS 54 AND 62

0814 PM    SOUTHLAND                 TX   1 INCH HAIL
02/24/00   GARZA                          REPORTED BY GARZA COUNTY
                                          RESPONSE TEAM

0819 PM    FLOYDADA                  TX   1.75 INCH HAIL
02/24/00   FLOYD                          REPORTED BY FLOYD COUNTY
                                          SHERIFFS OFFICE

0820 PM    1 E FLOYDADA              TX   1 INCH HAIL
0/24/00    FLOYD                          REPORTED BY SPOTTER NEAR
                                          INTERSECTION OF HWYS 62 AND
                                          602

0850 PM    6 W MATADOR               TX   .88 INCH HAIL
02/24/00   MOTLEY                         REPORTED BY MATADOR FIRE
                                          DEPARTMENT

0930 PM    MEMPHIS                   TX   .88 INCH HAIL
02/24/00 z  HALL                           REPORTED BY MEMPHIS FIRE
                                          DEPARTMENT

TAYLOR

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:34 PM CSTSevere Thunderstorm WarningLUBLynn41 min
Feb 24, 6:52 PM CSTSevere Thunderstorm WarningLUBLubbock23 min
Feb 24, 7:10 PM CSTSevere Thunderstorm WarningLUBLubbock, Lynn35 min
Feb 24, 7:33 PM CSTSevere Thunderstorm WarningLUBCrosby, Floyd, Lubbock27 min
Feb 24, 7:56 PM CSTSevere Thunderstorm WarningLUBCrosby, Floyd49 min
Feb 24, 8:29 PM CSTSevere Thunderstorm WarningLUBBriscoe, Hall, Motley46 min
Feb 24, 8:29 PM CSTSevere Thunderstorm WarningLUBFloyd46 min
Feb 24, 11:37 PM CSTSevere Thunderstorm WarningLUBGarza, Kent38 min
Feb 25, 12:19 AM CSTSevere Thunderstorm WarningLUBKent41 min
Feb 25, 12:41 AM CSTSevere Thunderstorm WarningLUBDickens, King49 min
Feb 25, 12:59 AM CSTSevere Thunderstorm WarningLUBKent, Stonewall46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.